Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 29, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 14, 2009, 9:25 AM EDT for Cumberland County, North Carolina. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2009, 9:25 AM EDT (13:25 UTC)
- Expired
- Aug 14, 2009, 12:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 9:40 AM EDT | FLASH FLOOD | 1 Sse Fayetteville, NC | RAY AVE IN DOWNTOWN FAYETTEVILLE HAS CLOSED DUE TO FLASH FLOODING |
| Aug 14, 10:30 AM EDT | FLASH FLOOD | Ssw Fayetteville, NC | FLOODING AT THE INTERSECTION OF EAST RUSSELL STREET AND DICK STREET. |
| Aug 14, 10:45 AM EDT | FLASH FLOOD | Ssw Fayetteville, NC | FLOODING ALONG MCARTHUR ROAD IN DOWNTOWN FAYETTEVILLE LEADING TO A CLOSURE. REPORTS OF UP TO TWO FEET OF WATER IS POOLING ON THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1216 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 141325
FFWRAH
NCC051-141615-
/O.NEW.KRAH.FF.W.0029.090814T1325Z-090814T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
925 AM EDT FRI AUG 14 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1215 PM EDT
* AT 921 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING HEAVY SHOWERS OVER CUMBERLAND COUNTY. RADAR ESTIMATES
THAT AROUND ONE AND A HALF INCHES OF RAIN HAS FALLEN OVER THE CITY
OF FAYETTEVILLE SINCE 830 AM. AN ADDITIONAL INCH OF RAIN IS LIKELY
BEFORE 11 AM.
* LOCATIONS THREATENED WITH FLOODING INCLUDE POPE AIR FORCE BASE...
GODWIN... FORT BRAGG.. AND FAYETTEVILLE. CROSS CREEK AND ITS
TRIBUTARIES IN THE CITY OF FAYETTEVILLE WILL SEE RAPID RISES...
AND STREETS NEAR CROSS CREEK ARE LIKELY TO FLOOD THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
&&
LAT...LON 3496 7904 3503 7909 3515 7911 3519 7909
3522 7891 3526 7883 3524 7862 3519 7864
3514 7863 3507 7867 3500 7865 3494 7859
3488 7893
$$
GIH2 follow-up statements
000
WGUS72 KRAH 141526
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1126 AM EDT FRI AUG 14 2009
NCC051-141615-
/O.CON.KRAH.FF.W.0029.000000T0000Z-090814T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-
1126 AM EDT FRI AUG 14 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR
CUMBERLAND COUNTY...
AT 1122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN OVER CUMBERLAND COUNTY. RADAR INDICATES THAT TWO
TO THREE INCHES OF RAIN HAS FALLEN OVER MUCH OF NORTHERN AND CENTRAL
CUMBERLAND COUNTY... INCLUDING THE CITY OF FAYETTEVILLE... SINCE 830
AM. THIS HAS PRODUCED ISOLATED FLASH FLOODING WITHIN FAYETTEVILLE.
WHILE THE HEAVIEST RAIN HAS BEEN SLOWLY DECREASING SINCE 1100 AM...
AN ADDITIONAL ONE HALF TO ONE INCH REMAINS POSSIBLE THROUGH 1215 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POPE AIR
FORCE BASE...GODWIN... FAYETTEVILLE.. AND FORT BRAGG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
&&
LAT...LON 3496 7904 3503 7909 3515 7911 3519 7909
3522 7891 3526 7883 3524 7862 3519 7864
3514 7863 3507 7867 3500 7865 3494 7859
3488 7893
$$
GIH000
WGUS72 KRAH 141615
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1215 PM EDT FRI AUG 14 2009
NCC051-141623-
/O.EXP.KRAH.FF.W.0029.000000T0000Z-090814T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-
1215 PM EDT FRI AUG 14 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM EDT FOR CUMBERLAND
COUNTY...
THE HEAVY RAIN HAS MOVED OUT OF CUMBERLAND COUNTY AND THE
FAYETTEVILLE AREA. HOWEVER MANY LOCATIONS AROUND THE CITY MAY
STILL HAVE A FEW INCHES OF STANDING WATER ON THE ROADS. MOTORISTS IN
AND AROUND THE FAYETTEVILLE AREA... ESPECIALLY NEAR CREEKS AND
STREAMS... SHOULD REMAIN ALERT FOR PONDING OF WATER ON ROADS THROUGH
THE EARLY AFTERNOON HOURS. PATCHY SHOWERS WILL PERSIST OVER THE AREA
THROUGH THE AFTERNOON.
LAT...LON 3496 7904 3503 7909 3515 7911 3519 7909
3522 7891 3526 7883 3524 7862 3519 7864
3514 7863 3507 7867 3500 7865 3494 7859
3488 7893
$$
GIHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 8:20 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 14, 8:20 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 820 AM EDT FRI AUG 14 2009 .SYNOPSIS... A STALLED TROUGH OF LOW PRESSURE OVER EASTERN NORTH CAROLINA WILL CONTINUE TO BRING UNSETTLED WEATHER AND BELOW NORMAL TEMPERATURES TO THE AREA TODAY. THE TROUGH WILL GRADUALLY WEAKEN THIS WEEKEND... ALLOWING TEMPERATURES TO RETURN TO NORMAL. && .NEAR TERM /THROUGH TONIGHT/... AS OF 820 AM FRIDAY... QUICK UPDATE SENT TO CANCEL THE DENSE FOG ADVISORY... AS VISIBILITIES IN THE ADVISORY AREA HAVE RISEN TO GREATER THAN ONE MILE. PATCHY FOG WITH VISIBILITIES LESS THAN A MILE ARE LIKELY TO PERSIST FOR ANOTHER COUPLE OF HOURS BASED ON THE WEAK FLOW AND ABUNDANT LOW LEVEL MOISTURE... SO HAVE LEFT IT IN THE FORECAST FOR NOW. HAVE RAISED POPS AND MENTIONED HEAVY RAIN ACROSS THE SOUTHEAST CWA WHERE RATES OF AN INCH PER HOUR HAVE BEEN NOTED WITH MEANDERING HEAVY SHOWERS. -GIH EARLIER THOUGHTS AS OF 520 AM FRIDAY... SFC ANALYSIS THIS MORNING SHOWED A WEAK TROUGH OF LOW PRESSURE OVER THE EASTERN CAROLINAS. WEAK HIGH PRESSURE WAS CENTERED OVER NEW ENGLAND AND THE MID-ATLANTIC...WITH A SFC RIDGE AXIS EXTENDING SOUTH INTO THE WESTERN CAROLINAS. ALOFT...LATEST WV IMAGERY AND RUC MODEL DATA SHOW A STALLED UPPER LEVEL WAVE / SHEAR AXIS DIRECTLY OVER THE CENTRAL CAROLINAS/VA. A MOIST BOUNDARY LAYER COMBINED WITH CALM WINDS AND PARTIALLY CLEAR SKIES HAS ALLOWED DENSE FOG TO DEVELOP IN PERSON/GRANVILLE/VANCE AND WARREN COUNTIES THIS MORNING. QUICK UPDATE TO THE FORECAST TO ISSUE A DENSE FOG ADVISORY FOR THOSE COUNTIES UNTIL 9 AM THIS MORNING. TODAY: A PERSISTENCE FORECAST MAY WORK REASONABLY WELL TODAY...GIVEN A VERY SIMILAR SETUP TO YESTERDAY. A PERSISTENCE FCST WOULD CONSIST OF CHANCE POPS IN THE COASTAL PLAIN...AT LEAST A SLIGHT CHANCE EXTENDING WEST TO THE HWY 1 CORRIDOR...WITH MOSTLY CLOUDY SKIES IN THE EAST AND PARTLY CLOUDY SKIES IN THE WEST. THE STALLED UPPER WAVE OVER THE AREA IS EXPECTED TO MEANDER VERY CLOSE TO ITS CURRENT POSITION THIS AFT/EVE...AND THE BEST UPPER FORCING WOULD CONTINUE TO BE OVER THE EASTERN 1/3 TO 1/4 OF THE STATE. THAT IS ALSO WHERE THE BETTER LOW LEVEL FORCING WOULD BE LOCATED...IN VICINITY OF THE STALLED SFC TROUGH IN EASTERN NC/SC. AS SUCH...WOULD EXPECT THE BEST COVERAGE OF CONVECTION TODAY TO BE IN EASTERN NC ALONG/NEAR THE COAST. HAVE DECIDED TO SHOW HIGH CHANCE POPS (50%) IN THE COASTAL PLAIN...AND WILL KEEP A SLIGHT CHANCE ELSEWHERE (INCLUDING THE WESTERN PIEDMONT). THE DECISION TO EXTEND THE SLIGHT CHANCE WEST THROUGH THE ENTIRE FORECAST AREA IS AS FOLLOWS. ALTHOUGH THE WESTERN PIEDMONT WILL BE CLOSER-TO (PERHAPS UNDERNEATH) THE SUBSIDENT BACKSIDE OF THE UPPER LEVEL WAVE...THIS WILL ALLOW FOR DRIER MID-LEVELS/MORE SUNSHINE...AND FCST SOUNDINGS SHOW ONLY A WEAK MID-LEVEL INVERSION WITH THE POTENTIAL FOR 1000 J/KG OF MLCAPE DURING PEAK HEATING AT GSO (ASSUMING DEWPOINTS IN THE MID 60S)...WHICH IS ABOUT TWICE THE INSTABILITY EXPECTED IN EASTERN PORTIONS OF THE AREA DUE TO THE PERVASIVE CLOUD COVER. WHILE I DO NOT EXPECT CONVECTION TO INITIATE IN THE WEST THIS AFT DUE TO WEAK SFC RIDGING AND SOME SUBSIDENCE ALOFT ON THE BACKSIDE OF THE UPPER WAVE...DUE TO THE EXPECTED MARGINAL INSTABILITY WITH MLCAPE VALUES UP TO 1000 J/KG...CANNOT RULE OUT THE POSSIBILITY OF ISOLD CONVECTION DEVELOPING IN THE NORTHEAST COASTAL PLAIN AND MAKING ITS WAY WESTWARD INTO THE WESTERN PIEDMONT VIA 10-15 KT EASTERLY FLOW IN THE LOWER LEVELS. THE LATEST 00Z SPC WRF SIMULATED REFLECTIVITY PRODUCT BEARS OUT THAT SCENARIO...WITH ISOLD CONVECTION MOVING WEST ACROSS THE TRIANGLE INTO THE WESTERN PIEDMONT BETWEEN 18-00Z. DESPITE RELATIVELY WEAK INSTABILITY AND LITTLE THUNDER OUTSIDE THE FAR EASTERN COASTAL PLAIN YESTERDAY...BASED ON RECENT RADAR TRENDS...HAVE NOW DECIDED TO INCLUDE A MENTION OF THUNDER EVERYWHERE IN TODAYS FCST... ALTHOUGH THAT MAY BE A STRETCH IN THE WESTERN PIEDMONT. HIGHS TODAY HIGHLY DEPENDENT ON CLOUD COVER...AND WILL FCST HIGHS RANGING FROM 82F FAR EAST TO 87F FAR WEST. TONIGHT: DUE TO THE LINGERING UPPER LEVEL WAVE...WILL KEEP A SLIGHT CHANCE OF SHOWERS IN THE EAST/NE COASTAL PLAIN...ALTHOUGH THAT MAY BE GENEROUS GIVEN EXTREMELY POOR THERMODYNAMICS. EXPECT PARTLY TO MOSTLY CLOUDY SKIES IN THE COASTAL PLAIN...WITH MOSTLY CLEAR SKIES IN THE WESTERN PIEDMONT. LOWS SHOULD RANGE FROM THE MID 60S NW PIEDMONT TO UPPER 60S TO NEAR 70F IN THE EAST/SE. -VINCENT && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... AS OF 315 AM FRIDAY... THE UPPER LEVEL WAVE IS PROGGED TO CONTINUE WEAKENING...LIFTING NORTHEAST TOWARD THE DELMARVA DURING THE DAY SAT...ALTHOUGH A WEAK SHEAR AXIS ALOFT AND A WEAK SFC TROUGH MAY PERSIST ACROSS PORTIONS OF CENTRAL NC. FCST SOUNDINGS SHOW LESS SATURATION AND MORE SUNSHINE SAT...HOWEVER...THERE MAY BE A WEAK SUBSIDENCE INVERSION THAT DEVELOPS IN THE WAKE OF THE UPPER WAVE SHIFTING NORTHEAST. FCST SOUNDINGS SHOW THE POTENTIAL FOR 500-1000 J/KG OF MLCAPE SAT DURING PEAK HEATING ACROSS MUCH OF THE AREA. HAVE DECIDED TO ONLY MENTION A SLIGHT CHANCE OF SHOWERS/STORMS IN THE EASTERN HALF OF THE AREA... WITH A DRY FORECAST IN THE WESTERN PIEDMONT WHERE FCST SOUNDINGS SHOW MORE PRONOUNCED WARMING/DRYING IN THE MID-LEVELS. HIGH TEMPS SAT EXPECTED TO BE CLOSE TO NORMAL...IN THE UPPER 80S TO 90F. WITH WEAK SHORTWAVE RIDGING PROGGED TO SLOWLY MOVE EASTWARD INTO AND JUST EAST OF THE MOUNTAINS SAT NIGHT...SFC HIGH PRESSURE IS EXPECTED TO STRENGTHEN OVER THE MID-ATLANTIC...WITH A RIDGE AXIS EXTENDING SOUTH INTO CENTRAL NC. AS A RESULT...ANY OVERNIGHT CHANCE FOR CONVECTION SHOULD BE CONFINED VERY NEAR THE CAROLINA COAST WHERE A WEAK SFC TROUGH MAY PERSIST. LOWS SAT NIGHT NEAR NORMAL IN THE MID/UPPER 60S TO LOWER 70S. -VINCENT && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 200 AM FRIDAY... A WEAK 500 MILLIBAR TROUGH WILL SLOWLY CROSS FROM TENNESSEE EAST INTO ATLANTIC WATERS DURING THE PERIOD. AT THE SURFACE BROAD HIGH PRESSURE WILL COVER THE SOUTHEASTERN UNITED STATES THROUGH MOST OF THE PERIOD. AT THIS TIME MODELS INDICATE LOW LEVEL TROUGHING TO BE MOST INTENSE WEDNESDAY ROUGHLY ALONG HIGHWAY ONE. WILL PLACE THE HIGHEST RAIN CHANCES FOR THE PERIOD (ONE IN THREE) ON WEDNESDAY WITH ISOLATED OR SLIGHT RAIN CHANCES... MAINLY AFTERNOONS OTHERWISE. GIVEN RELATIVELY STATIC 1000 TO 850 MILLIBAR DIURNAL RANGES FOR THE PERIOD... TEMPERATURES WILL NOT VARY MUCH FROM CLIMATOLOGY. AFTERNOON HIGHS 86 TO 92 WITH MORNING LOWS 67 TO 72. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... AS OF 820 AM FRIDAY... THIS MORNING: MVFR VSBYS IN FOG WILL BE POSSIBLE AT ALL TAF SITES THROUGH 14Z THIS MORNING. CANNOT RULE OUT AN ISOLD HEAVY SHOWER AFFECTING THE FAY TAF SITE THIS MORNING EITHER. THIS AFT/EVE: A WEAKENING UPPER WAVE/SHEAR AXIS OVER THE CAROLINAS/VA WILL KEEP BROKEN VFR CEILINGS PRIMARILY OVER THE EASTERN HALF OF THE AREA THIS AFT/EVE...WITH MORE SUNSHINE AND LESS CLOUD COVER IN THE WESTERN PIEDMONT. BEST CHANCE FOR SUB-VFR CONDS IN THIS PERIOD WILL BE IN ASSOC/W ISOLD/SCT SHOWERS/STORMS AT THE EASTERN TAF SITES (FAY/RWI). GIVEN LOW CONFIDENCE ON EXACT LOCATION/COVERAGE OF ANY CONVECTION THIS AFTERNOON...HAVE OMITTED ANY MENTION OF SUCH ACTIVITY IN THE 06Z TAFS. TONIGHT: A SATURATED OR NEAR SATURATED BOUNDARY LAYER IS PROGGED AGAIN TONIGHT...WITH THE BEST CHANCE FOR SCT/BKN MID-LEVEL CLOUD COVER AGAIN IN THE EAST...SIMILAR TO THIS MORNING. MOS GUIDANCE IS SHOWING A BETTER POTENTIAL FOR IFR/LIFR CEILINGS/VISBYS IN THE 06-12Z TIME FRAME SAT MORNING. THIS LOOKS REASONABLE...GIVEN THAT A WEAK WAVE OF LOW PRESSURE IS PROGGED ALONG THE OBX OR JUST OFF THE NC/VA COAST TONIGHT...WITH LIGHT NORTHEAST FLOW IN THE LOWER LEVELS. THE BEST POTENTIAL FOR IFR/LIFR CONDS WILL BE AFTER 06Z...SO WILL ONLY MENTION 6SM BR SCT005 BEGINNING AT MIDNIGHT (04Z)...HOWEVER...LATER TAF ISSUANCES WILL LIKELY HAVE TO FURTHER DROP VISBYS/CEILINGS. LOOKING AHEAD THROUGH THE WEEKEND INTO EARLY NEXT WEEK...THE PRIMARY AVIATION CONCERN IS EXPECTED TO BE IN ASSOC/W FOG DURING THE PRE-DAWN HOURS (06-13Z). ISOLD CONVECTION CANNOT BE RULED OUT IN THE AFT/EVE HOURS...WITH THE RELATIVE BETTER CHANCE AT FAY/RWI. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...HARTFIELD/VINCENT SHORT TERM...VINCENT LONG TERM...99 AVIATION...HARTFIELD/VINCENT
Hazardous weather outlook, Aug 14, 8:28 AM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 828 AM EDT FRI AUG 14 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-151230- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 828 AM EDT FRI AUG 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GIH
In the hours before
Special weather statement, Aug 14, 8:48 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 848 AM EDT FRI AUG 14 2009 NCZ075>077-085-086-088-089-141430- MOORE-LEE-HARNETT-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...SOUTHERN PINES...SANFORD...LILLINGTON... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 848 AM EDT FRI AUG 14 2009 ...HEAVY RAIN TO AFFECT THE SANDHILLS AND SOUTHERN COASTAL PLAIN THROUGH 1030 AM... AT 845 AM EDT... DOPPLER RADAR INDICATED SCATTERED SLOW MOVING SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS PORTIONS OF THE SANDHILLS AND SOUTHERN COASTAL PLAIN. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO AFFECTED THESE AREA THROUGH AT LEAST 1030 AM. RAINFALL AMOUNTS OF UP TO 2 INCH PER HOUR ARE POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS. SOME LOCATIONS TO BE AFFECT BY THE HEAVY RAIN INCLUDE... FAYETTEVILLE... IVANHOE... LAURINBURG... PINEVIEW... AND SOUTHERN PINES. LOCATIONS THAT ARE CURRENTLY EXPERIENCING THE HEAVIEST RAINFALL ARE ACROSS PORTIONS OF CUMBERLAND COUNTY AND SOUTHERN SAMPSON COUNTY... WHERE UP TO 2 INCH OF RAIN IN ONE HOUR ARE POSSIBLE. MOTORIST ARE URGED TO DRIVE WITH EXTRA CAUTION THIS MORNING WHEN ENCOUNTERING THESE HEAVY SHOWERS AND THUDNERSTORMS AND BE PREPARED TO TAKE ACTION IF A FLASH FLOOD WARNING IS ISSUED. REMEMBER... TURN AROUND... DONT DROWN.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:48 PM EDT | Areal Flood Advisory | RAH | Halifax | 92 min |
| Aug 14, 5:12 AM EDT | Dense Fog Advisory | RAH | Granville, Person, Vance, Warren | 3 hr |
| Aug 14, 5:50 AM EDT | Areal Flood Advisory | RAH | Lee, Moore | 58 min |
| Aug 14, 6:11 AM EDT | Areal Flood Advisory | RAH | Harnett | 109 min |
| Aug 14, 9:09 AM EDT | Areal Flood Advisory | RAH | Cumberland | 23 min |
| Aug 14, 11:10 AM EDT | Areal Flood Advisory | RAH | Johnston, Sampson, Wayne | 3 hr |
| Aug 14, 2:59 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Nash | 3 hr |
| Aug 14, 5:32 PM EDT | Areal Flood Advisory | RAH | Durham, Orange | 74 min |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.